Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 23, NWS Jacksonville, FL

March 29, 2014Clay County, Duval County, Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 29, 2014, 11:26 AM EDT for Clay County, Duval County, Nassau County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2014, 11:26 AM EDT (15:26 UTC)
Expired
Mar 29, 2014, 12:15 PM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Clay County, FL, Duval County, FL, Nassau County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 3.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:16 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 29, 9:16 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
916 AM EDT SAT MAR 29 2014

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER MAINLY
NE FL...

.UPDATE...SHOWERS AND THUNDERSTORMS SPREADING EAST ACROSS THE AREA
THIS MORNING. STRONG TO SEVERE STORMS OVER THE EASTERN GULF WILL
LIKELY MOVE INTO SOUTHERN ZONES OF NE FL(MARION...PUTNAM...FLAGLER
COUNTIES) STARTING AROUND NOON. CLOUD COVER WILL LIMIT DEGREE OF
INSTABILTY SO THE SEVERE THREAT OF STRONG WINDS MAY BE VERY ISOLATED
THROUGH THE AFTERNOON MAINLY SOUTH OF THE I-10 CORRIDOR. HRR MODEL
IS TOO SLOW WITH MOVEMENT OF PRECIP BUT SHOWS STRONGEST ACTIVITY
TO OCCUR OVER SOUTHERN TIER COUNTIES OF NE FL AND CENTRAL FL WHERE
BETTER HEATING WILL PRODUCE MORE FAVORABLE INSTABILITY.

&&

.AVIATION...EXPECT -SHRA TO BECOME WIDESPREAD BETWEEN 14Z-19Z WITH
CHANCE THUNDERSTORMS AND STRONG GUSTY WINDS POSSIBLE...ESPECIALLY
AT GNV AND POINTS SOUTH. EXPECT MVFR TO IFR CONDITIONS THROUGH AT
LEAST 19Z WITH IMPROVING CONDITIONS THEREAFTER.

&&

.MARINE...SOUTHWEST WINDS WILL INCREASE TODAY WITH SCEC CONDITIONS
DEVELOPING OFFSHORE BY AFTERNOON. WIDESPREAD SHOWERS AND EMBEDDED
THUNDERSTORMS WILL MOVE INTO THE WATERS THIS AFTERNOON AND EVENING.
STRONG TO SEVERE STORMS POSSIBLE OVER MAINLY THE NE FL WATERS.
ADVISORY CONDITIONS EXPECTED OFFSHORE TONIGHT AND SUNDAY MORNING
WITH COLD FRONTAL PASSAGE.

RIP CURRENTS: MODERATE RISK TODAY DUE TO LONG PERIOD SWELLS. LOW RISK
ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  77  47  72  41 /  80  20   0   0
SSI  74  50  68  47 /  70  50   0   0
JAX  79  51  73  44 /  70  50   0   0
SGJ  77  52  69  49 /  70  60   0   0
GNV  78  50  74  42 /  70  50   0   0
OCF  79  53  75  42 /  70  50   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON EDT SUNDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

&&

ZIBURA/TRABERT/WALKER
Hazardous weather outlook, Mar 29, 9:46 AM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
946 AM EDT SAT MAR 29 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-301000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
946 AM EDT SAT MAR 29 2014

...TORNADO WATCH UNTIL 5 PM EDT FOR MARION...PUTNAM...FLAGLER...
GILCHRIST...ALACHUA...AND ST JOHNS COUNTIES...

...MODERATE RISK OF RIP CURRENTS...

...MINOR RIVER FLOODING WITHIN SEVERAL RIVER BASINS...

...SMALL CRAFT ADVISORY FOR OUTER COASTAL WATERS THIS EVENING THROUGH
SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS AHEAD OF A COLD FRONT WILL LEAD TO STRONG TO SEVERE
STORMS FROM LATE MORNING THROUGH THIS AFTERNOON OVER PARTS OF
NORTHEAST FLORIDA. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND
HAIL...WITH ISOLATED TORNADOES POSSIBLE.

MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES.

MINOR RIVER FLOODING IS OCCURRING OR IS FORECAST TO OCCUR WITHIN
SEVERAL LOCAL RIVER BASINS. PLEASE REFER TO THE RIVER FLOOD WARNINGS
AND STATEMENTS FOR MORE INFORMATION.

SMALL CRAFT ADVISORY FOR OUTER COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SMALL CRAFT ADVISORY FOR OUTER COASTAL WATERS THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE IS CONSIDERING THE
DISCONTINUANCE...OR REDUCED ISSUANCE...OF THIS PRODUCT. PLEASE
FORWARD COMMENTARY ON THE HAZARDOUS WEATHER OUTLOOK PRODUCT TO
OUR METEOROLOGIST IN CHARGE...SCOTT CORDERO...AT
SCOTT.CORDERO@NOAA.GOV. THIS WILL IN NO WAY AFFECT NOAA WEATHER
RADIO...BUT ONLY PERTAINS TO THE HAZARDOUS WEATHER OUTLOOK
PRODUCT WHICH SUMMARIZES ADVISORIES...WATCHES...AND WARNINGS
WHICH ARE ALREADY IN EFFECT.

In the hours before

Special weather statement, Mar 29, 10:09 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1009 AM EDT SAT MAR 29 2014

FLZ030>032-036-291445-
ALACHUA-BRADFORD-CLAY-UNION-
1009 AM EDT SAT MAR 29 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
CLAY...BRADFORD...NORTHERN ALACHUA AND SOUTHEASTERN UNION COUNTIES
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1045 AM EDT...

AT 1009 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF NEWBERRY...MOVING
NORTHEAST AT 70 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND NEWBERRY...HIGH SPRINGS...GAINESVILLE...ALACHUA...
WORTHINGTON SPRINGS...LA CROSSE...GAINESVILLE AIRPORT...BEASLEY...
ORANGE HEIGHTS AND BROOKER THROUGH 1045 AM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 3014 8209 3014 8205 3018 8203 2981 8184
      2980 8191 2976 8193 2960 8260 2974 8266
      2980 8266
TIME...MOT...LOC 1409Z 244DEG 59KT 2974 8254

TRABERT
Special weather statement, Mar 29, 10:30 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EDT SAT MAR 29 2014

FLZ025-033-291500-
DUVAL-ST. JOHNS-
1030 AM EDT SAT MAR 29 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR EXCESSIVE LIGHTNING
VALID UNTIL 1100 AM EDT...

AT 1030 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 3 MILES SOUTH OF NAS JAX...MOVING EAST AT 35
MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NAS JAX...
ORTEGA...MANDARIN...BAYARD...BAYMEADOWS...CRAIG FIELD...UNF...SAN
PABLO...PALM VALLEY AND SAWGRASS THROUGH 1100 AM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3010 8168 3014 8169 3017 8169 3019 8168
      3019 8169 3019 8175 3026 8178 3041 8140
      3040 8139 3030 8138 3016 8135
TIME...MOT...LOC 1430Z 250DEG 30KT 3019 8166

TRABERT
Special weather statement, Mar 29, 10:50 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1050 AM EDT SAT MAR 29 2014

FLZ022>025-030>032-GAZ164-291530-
BAKER-BRADFORD-CHARLTON-CLAY-COLUMBIA-DUVAL-NASSAU-UNION-
1050 AM EDT SAT MAR 29 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLAY...BRADFORD...BAKER...CENTRAL COLUMBIA...UNION...SOUTHERN
CHARLTON...WESTERN DUVAL AND SOUTHERN NASSAU COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1130 AM EDT...

AT 1050 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
SANDERSON TO 5 MILES WEST OF PROVIDENCE...MOVING EAST AT 40 MPH.
THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TAYLOR...OLUSTEE...
LULU...PROVIDENCE...SANDERSON...PALESTINE COMMUNITY...ST. GEORGE...
MACCLENNY...GLEN SAINT MARY AND BROOKER THROUGH 1130 AM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3006 8192 3004 8205 2973 8205 2984 8214
      2985 8224 2984 8228 2989 8240 2993 8242
      2993 8236 2996 8234 2995 8231 3001 8227
      2997 8268 3030 8241 3056 8227 3056 8151
TIME...MOT...LOC 1450Z 262DEG 36KT 3033 8221 3003 8259

TRABERT
Special weather statement, Mar 29, 11:15 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1115 AM EDT SAT MAR 29 2014

FLZ032-036-037-040-291600-
ALACHUA-CLAY-MARION-PUTNAM-
1115 AM EDT SAT MAR 29 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
SOUTHWESTERN CLAY...ALACHUA...WESTERN PUTNAM AND NORTHERN MARION
COUNTIES FOR STRONG WINDS VALID UNTIL NOON EDT...

AT 1115 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF GAINESVILLE...
MOVING EAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ALACHUA...MICANOPY...GAINESVILLE...MCINTOSH...
GAINESVILLE AIRPORT...NEWNANS LAKE...ROCHELLE...WALDO...CROSS CREEK
AND GROVE PARK THROUGH NOON EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 2948 8241 2948 8251 2979 8250 2980 8212
      2975 8205 2980 8205 2981 8179 2944 8178
      2940 8241
TIME...MOT...LOC 1515Z 263DEG 29KT 2960 8235

SHASHY
Local storm report, Mar 29, 11:20 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 AM EDT SAT MAR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     TSTM WND GST     GAINESVILLE AIRPORT     29.69N 82.28W
03/29/2014  M49 MPH          ALACHUA            FL   ASOS

            THUNDERSTORM WINDS GUST TO 49 MPH

&&

AWALKER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 1:52 AM EDTSpecial Weather StatementJAXMarion23 min
Mar 29, 10:09 AM EDTSpecial Weather StatementJAXAlachua, Bradford36 min
Mar 29, 10:30 AM EDTSpecial Weather StatementJAXDuval30 min
Mar 29, 10:50 AM EDTSpecial Weather StatementJAXBaker, Bradford, Union40 min
Mar 29, 11:15 AM EDTSpecial Weather StatementJAXAlachua45 min
Mar 29, 11:33 AM EDTSevere Thunderstorm WarningJAXAlachua, Clay, Putnam42 min
Mar 29, 11:44 AM EDTSpecial Marine WarningJAX2 hr
Mar 29, 11:46 AM EDTSpecial Weather StatementJAXMarion44 min
Mar 29, 11:53 AM EDTSpecial Weather StatementJAXSaint Johns52 min
Mar 29, 12:10 PM EDTSpecial Weather StatementJAXFlagler, Putnam50 min
Mar 29, 12:26 PM EDTSpecial Weather StatementJAXMarion49 min
Mar 29, 1:07 PM EDTSpecial Weather StatementJAXMarion23 min
Mar 29, 1:29 PM EDTSpecial Weather StatementJAXFlagler46 min
Mar 28, 8:39 PM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis66 min
Mar 28, 9:43 PM EDTSpecial Weather StatementJAXAtkinson, Coffee47 min
Mar 28, 10:31 PM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Coffee59 min
Mar 28, 11:27 PM EDTSpecial Weather StatementJAXBrantley, Clinch, Echols, Pierce, Ware, Wayne63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.